Asked by ttisme on Tuesday, February 14, 2012


    7 Answers from the Community

    7 answers
    • foneheads' Avatar

      Oh yes! On my 3rd chemo treatment (out of 4), I had an allergic reaction so bad to the taxotere that it landed me in the ER unable to breathe. I also had hives so bad I couldn't stand it. The reaction didn't occur until about a week after my treatment. In the hospital, I ended up with shots in both of my legs, a nebulizer treatment and also an iv with drugs in it. I was also sent home with an epipen kit in case it happened again and some additional meds to help control itching. I notified my doc and was put on steroids for a week (which made me feel terrible too). The oncologist changed the taxotere to another drug which I had no problem with for the 4th round. It was NOT fun.. chemo is bad enough let alone having to deal with allergic reactions, too!

      over 4 years ago
    • BrandenC's Avatar

      It wasn't a chemo drug but I became allergic to an NSAID 6 months after I started taking it. Sometimes allergies just develop.

      over 4 years ago
    • Barb's Avatar

      On the third day of my second round of chemo as I was leaving the cancer center, I became extremely short of breath. I was still in the area so that the medical team was able to treat me. It was determined that most likely I was allergic to the Cisplatin. I had two more days left for chemo, which were canceled. I have an appt with the onc on Feb. 20th to determine a new treatment plan. Not happy right now, hoping that the new plan doesn't extend the length of my treatments which are due to end in July.

      over 4 years ago
    • Janicem's Avatar

      No, I never had any problems at all with my chemo. I would spend 5 days in the hospital at osu taking my chemo. I did that 6 times. I would be home 2 weeks osu 5 days for chemo. I hated it, but the stem cell transplant was the worse by far

      over 4 years ago
    • ElaineA's Avatar

      I had a very frightening allergic reaction to chemo four months into treatment. My chemo regimen is IV chemo every three weeks coupled with an oral chemo drug which is taken every day for two weeks with a one week break.

      over 4 years ago
    • danellsar's Avatar

      Hubby had an allergic reaction to Taxotere the first time it was given. His blood pressure took a nose dive and he ended up in the ER for monitoring for an evening. Thankfully the nurse at the infusion center was thinking, and hit him with an epi pen before he coded. His blood pressure was down to 70/30 and he was passing out when that happened. Fun times.

      over 4 years ago
    • nikechic619's Avatar

      I went into an anaphylactic chemo reaction yesterday on Taxotere. It was my second round of chemo and it happend 10 minutes into my infusion. Scariest thing ever. First I saw stars, then my throat closed up, and then my back spasmed. I was lucky to have my mom and husband there to get help fast. The nurses acted fast and they gave me benedryl and a steroid. It is a very traumatic experience.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.